Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 9, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Feb 1, 2012, 2:52 AM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Feb 1, 2012, 3:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2012, 2:52 AM PST (10:52 UTC)
- In effect from
- Feb 1, 2012, 3:00 AM PST
- Expired
- Feb 1, 2012, 10:03 AM PST
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2983 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS75 KREV 011052 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 252 AM PST WED FEB 1 2012 CAZ072-NVZ002-020000- /O.NEW.KREV.LW.Y.0009.120201T1100Z-120202T0000Z/ GREATER LAKE TAHOE AREA- 252 AM PST WED FEB 1 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 10 TO 15 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET WITH HIGHEST WAVES ON MID LAKE WATERS AND ALONG NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO LABELLE
1 follow-up statement
112 WWUS75 KREV 011803 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1003 AM PST WED FEB 1 2012 CAZ072-NVZ002-011915- /O.CAN.KREV.LW.Y.0009.000000T0000Z-120202T0000Z/ GREATER LAKE TAHOE AREA- 1003 AM PST WED FEB 1 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS LAKE TAHOE THIS MORNING. WIND SPEEDS ARE EXPECTED TO REMAIN 10 TO 15 MPH THE REST OF THE DAY WITH WAVE HEIGHTS LESS THAN 2 FEET. THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 1, 2:48 AM PST, 4 minutes earlier.
Area forecast discussion, Feb 1, 2:48 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
248 AM PST WED FEB 1 2012
.SHORT TERM...
A SURFACE PRESSURE GRADIENT HAS DEVELOPED OVER THE SIERRA THIS
MORNING AS A SHORTWAVE TROUGH APPROACHES THE AREA FROM THE
NORTHWEST. SURFACE WINDS ACROSS LAKE TAHOE AND IN THE SURROUNDING
VALLEYS HAVE INCREASED, WITH RIDGE WINDS GUSTING BETWEEN 45 AND 70
MPH THIS MORNING. HAVE ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE
WITH THE MORNING PACKAGE AS THE GUSTY WINDS WILL PERSIST INTO THIS
AFTERNOON AHEAD OF AND ALONG THE ASSOCIATED COLD FRONT AS IT
PASSES THROUGH THE REGION.
SHOWERS HAVE BEGUN TO DEVELOP OVER PLUMAS AND SOUTHERN LASSEN COUNTY
THIS MORNING AS THE COLD FRONT MAKES ITS WAY ACROSS NORTHERN
CA/NV. TOTAL PRECIPITATION STILL LOOKS TO REMAIN LIGHT WITH UP TO
2 INCHES POSSIBLE ALONG THE SIERRA CREST AND A DUSTING AT LOWER
ELEVATIONS. SNOW LEVELS WILL REMAIN AROUND 5000 FEET THROUGH THIS
EVENT. WINDS WILL SHIFT NORTHWEST BEHIND THE FRONT THIS AFTERNOON,
WITH RIDGE GUSTS REMAINING AROUND 55 MPH INTO THIS EVENING.
HIGH PRESSURE WILL BUILD BACK INTO THE REGION BEHIND THE SHORTWAVE
ON THURSDAY. THIS WILL HELP ENHANCE AN EASTERLY SURFACE PRESSURE
GRADIENT, WITH EAST WINDS INCREASING IN FAR WESTERN NV AND ALONG THE
SIERRA THURSDAY AFTERNOON AND EVENING. HAVE BUMPED UP EAST WINDS FOR
THE RIDGES AND ALONG THE SIERRA, EVEN WITH NAM AND GFS SURFACE MODEL
WIND SOLUTIONS SHOWING WEAKER WINDS OF ONLY 5 TO 10 MPH. BELIEVE
THOSE SOLUTIONS ARE UNREPRESENTATIVE OF THE INDICATED SURFACE
GRADIENT STRENGTH EXPECTED BY THURSDAY AFTERNOON. MAY NEED
ANOTHER LAKE WIND ADVISORY FOR TAHOE AT THAT TIME WITH EAST WINDS
EXPECTED TO BE AROUND 15 TO 20 MPH WITH GUSTS TO 30 MPH IN THE
AFTERNOON.
THE RIDGE WILL MAINTAIN INTO THIS WEEKEND AS TEMPERATURES REMAIN A
FEW DEGREES ABOVE NORMAL. WINDS WILL DISSIPATE BY THURSDAY EVENING
WHICH WILL ALLOW VALLEY INVERSIONS TO RETURN FRIDAY WITH POOR MIXING
LIKELY. LABELLE
.LONG TERM...SATURDAY THROUGH TUESDAY...
MED RANGE MODELS IS VERY GOOD AGREEMENT THROUGH THE WEEKEND, AS A
HIGHLY AMPLIFIED RIDGE BUILDS OVER WESTERN NORTH AMERICA. FORECASTER
CONFIDENCE REMAINS VERY HIGH AS WELL, WITH DRY CONDITIONS AND LIGHT
WINDS THROUGH THE WEEKEND. VALLEY INVERSIONS WILL DEVELOP, WITH POOR
MIXING AND POTENTIAL FOR AIR QUALITY ISSUES.
MODELS ARE SHOWING A TROUGH MOVING TOWARD THE WEST COAST ON MON-TUE.
THIS TROUGH WILL MOST LIKELY GET STRETCHED OUT AND SPLIT, ALTHOUGH
THERE IS A SLIGHT CHANCE THAT IT COULD UNDERCUT THE RIDGE AND MOVE
INTO THE SIERRA. THE 00Z GFS IS SHOWING THE SOUTHERN SPLIT DIRECTLY
OVER THE SIERRA, WITH A CLOSED LOW TRACKING OVER NEVADA. DID
INTRODUCE SOME SLIGHT CHANCE OF RAIN/SNOW INTO THE SIERRA FOR
TUE-TUE NIGHT TO SHOW THIS POSSIBILITY. HOON
&&
.AVIATION...
A WEAK COLD FRONT IS MOVING THROUGH THE AREA THIS MORNING, WITH
GUSTY SOUTHWEST WINDS IN THE SIERRA VALLEYS AND SIERRA RIDGES.
EXPECT TO SEE SOUTHWESTERLY GUSTS UP TO 25-30KTS THIS MORNING AS
THE FRONT PASSES, THEN SWITCHING TO NORTHWEST THIS AFTERNOON
BEHIND THE FRONT. MINOR TURBULENCE IS POSSIBLE DOWNWIND OF THE
SIERRA.
LIGHT SHOWERS WILL MOVE THROUGH KTRK AND KTVL THIS MORNING AS WELL,
WITH MINOR REDUCTIONS TO CIG/VIS. UP TO AN INCH OF SNOW MAY BE
POSSIBLE DOWN TO THE TERMINALS OF KTRK AND KTVL BETWEEN 14-18Z, AS
WELL AS LGT-MOD ICING UP TO 17K FT, THOUGH 18Z PER AWC. SKIES WILL
CLEAR OUT THIS EVENING AS THE TROUGH MOVES EAST OF THE AREA. HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR LAKE TAHOE
IN NVZ002.
CA...LAKE WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR LAKE TAHOE
IN CAZ072.
&&
HTTP://WEATHER.GOV/RENONearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.